Alert archive / Washington / Small Craft Advisories in 2012
Small Craft Advisory 941, NWS Seattle, WA
NWS Seattle, WA issued this small craft advisory at Mar 16, 2012, 8:33 PM PDT. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Mar 16, 2012, 8:33 PM PDT (03:33 UTC)
- Expired
- Mar 18, 2012, 2:43 AM PDT
- In force
- 30 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
347 WHUS76 KSEW 170333 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 833 PM PDT FRI MAR 16 2012 PZZ150-153-156-170-173-176-171145- /O.CAN.KSEW.SW.Y.0027.000000T0000Z-120317T1800Z/ /O.NEW.KSEW.SC.Y.0941.120317T0333Z-120318T1000Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 833 PM PDT FRI MAR 16 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT SUNDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT SUNDAY. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS BEEN CANCELLED. * WIND...NORTHWEST WIND 15 TO 25 KNOTS DEVELOPING EARLY SATURDAY MORNING. * SEAS...10 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-171145- /O.NEW.KSEW.SC.Y.0941.120317T1200Z-120318T0000Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 833 PM PDT FRI MAR 16 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 5 PM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 5 PM PDT SATURDAY. * WIND AND WAVES...NORTHWEST WINDS 15 TO 25 KNOTS DEVELOPING EARLY SATURDAY MORNING. WIND WAVES RISING TO 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ110-171145- /O.EXT.KSEW.RB.Y.0013.000000T0000Z-120318T1000Z/ GRAYS HARBOR BAR- 833 PM PDT FRI MAR 16 2012 ...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 3 AM PDT SUNDAY... * BAR CONDITION...MAINLY ROUGH. * COMBINED SEAS...9 TO 12 FEET. BREAKERS POSSIBLE DURING MAXIMUM EBB CURRENTS. * FIRST EBB...AROUND 115 AM SATURDAY MORNING. * SECOND EBB...AROUND 130 PM SATURDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ WWW.WEATHER.GOV/SEATTLE
5 follow-up statements
385 WHUS76 KSEW 170937 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 237 AM PDT SAT MAR 17 2012 PZZ130>132-171745- /O.EXB.KSEW.SC.Y.0941.120317T1900Z-120318T1000Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 237 AM PDT SAT MAR 17 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 3 AM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 3 AM PDT SUNDAY. * WIND...WEST WIND 15 TO 25 KNOTS DEVELOPING MIDDAY TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ110-171745- /O.CON.KSEW.RB.Y.0013.000000T0000Z-120318T1000Z/ GRAYS HARBOR BAR- 237 AM PDT SAT MAR 17 2012 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY... * BAR CONDITION...MAINLY ROUGH. * COMBINED SEAS...9 TO 13 FEET...HIGHEST AROUND MAXIMUM EBB CURRENTS. * FIRST EBB...AROUND 130 PM THIS AFTERNOON. * SECOND EBB...AROUND 215 AM EARLY SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ150-153-156-170-173-176-171745- /O.CON.KSEW.SC.Y.0941.000000T0000Z-120318T1000Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 237 AM PDT SAT MAR 17 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY... * WIND...NORTHWEST WIND 15 TO 25 KNOTS DEVELOPING EARLY SATURDAY MORNING. * SEAS...10 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-171745- /O.CON.KSEW.SC.Y.0941.120317T1200Z-120318T0000Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 237 AM PDT SAT MAR 17 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM EARLY THIS MORNING TO 5 PM PDT THIS AFTERNOON... * WIND AND WAVES...NORTHWEST WINDS 15 TO 25 KNOTS SHIFTING TO SOUTHWEST MIDDAY THEN EASING LATE IN THE AFTERNOON. WIND WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
533 WHUS76 KSEW 171610 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 910 AM PDT SAT MAR 17 2012 PZZ110-180015- /O.CON.KSEW.RB.Y.0013.000000T0000Z-120318T1000Z/ GRAYS HARBOR BAR- 910 AM PDT SAT MAR 17 2012 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY... * BAR CONDITION...MAINLY ROUGH. * COMBINED SEAS...9 TO 13 FEET...HIGHEST AROUND MAXIMUM EBB CURRENTS. * FIRST EBB...AROUND 130 PM THIS AFTERNOON. * SECOND EBB...AROUND 215 AM EARLY SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ150-153-156-170-173-176-180015- /O.CON.KSEW.SC.Y.0941.000000T0000Z-120318T1000Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 910 AM PDT SAT MAR 17 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY... * WIND...NORTHWEST WIND 15 TO 25 KNOTS DEVELOPING EARLY SATURDAY MORNING. * SEAS...10 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-180000- /O.CON.KSEW.SC.Y.0941.000000T0000Z-120318T0000Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 910 AM PDT SAT MAR 17 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... * WIND AND WAVES...NORTHWEST WINDS 15 TO 25 KNOTS SHIFTING TO SOUTHWEST MIDDAY THEN EASING LATE IN THE AFTERNOON. WIND WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ130>132-180015- /O.CON.KSEW.SC.Y.0941.120317T1900Z-120318T1000Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 910 AM PDT SAT MAR 17 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 3 AM PDT SUNDAY... * WIND...WEST WIND 15 TO 25 KNOTS DEVELOPING MIDDAY TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
800 WHUS76 KSEW 172052 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 152 PM PDT SAT MAR 17 2012 PZZ110-180500- /O.EXT.KSEW.RB.Y.0013.000000T0000Z-120319T0000Z/ GRAYS HARBOR BAR- 152 PM PDT SAT MAR 17 2012 ...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 5 PM PDT SUNDAY... * BAR CONDITION...MAINLY ROUGH. * COMBINED SEAS...9 TO 12 FEET...HIGHEST AROUND MAXIMUM EBB CURRENTS. * FIRST EBB...AROUND 215 AM EARLY SUNDAY MORNING. * SECOND EBB...AROUND 230 PM SUNDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ150-153-156-170-173-176-180500- /O.EXT.KSEW.SC.Y.0941.000000T0000Z-120318T1200Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 152 PM PDT SAT MAR 17 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM PDT SUNDAY... * WIND...NORTHWEST WIND 15 TO 25 KNOTS...EASING LATE. * SEAS...10 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-180500- /O.EXT.KSEW.SC.Y.0941.000000T0000Z-120318T0600Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 152 PM PDT SAT MAR 17 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WIND AND WAVES...SOUTHWEST WINDS 15 TO 25 KNOTS. WIND WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ130>132-180500- /O.CON.KSEW.SC.Y.0941.000000T0000Z-120318T1000Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 152 PM PDT SAT MAR 17 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY... * WIND...WEST WIND 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
188 WHUS76 KSEW 180345 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 845 PM PDT SAT MAR 17 2012 PZZ150-153-156-170-173-176-181145- /O.CAN.KSEW.SC.Y.0941.000000T0000Z-120318T1200Z/ /O.NEW.KSEW.SW.Y.0028.120318T0345Z-120319T1000Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 845 PM PDT SAT MAR 17 2012 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 3 AM PDT MONDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 3 AM PDT MONDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. * SEAS...10 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER... BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ133-180445- /O.CAN.KSEW.SC.Y.0941.000000T0000Z-120318T0600Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 845 PM PDT SAT MAR 17 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS HAVE DIMINISHED BELOW 21 KNOTS. $$ PZZ130-180445- /O.CAN.KSEW.SC.Y.0941.000000T0000Z-120318T1000Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 845 PM PDT SAT MAR 17 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS HAVE DIMINISHED BELOW 21 KNOTS. $$ PZZ110-181145- /O.EXT.KSEW.RB.Y.0013.000000T0000Z-120319T1700Z/ GRAYS HARBOR BAR- 845 PM PDT SAT MAR 17 2012 ...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 10 AM PDT MONDAY... * BAR CONDITION...MAINLY ROUGH. * COMBINED SEAS...9 TO 12 FEET...HIGHEST AROUND MAXIMUM EBB CURRENTS. * FIRST EBB...AROUND 215 AM EARLY SUNDAY MORNING. * SECOND EBB...AROUND 230 PM SUNDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ131-132-181000- /O.CON.KSEW.SC.Y.0941.000000T0000Z-120318T1000Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 845 PM PDT SAT MAR 17 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY... * WIND...WEST WIND 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
721 WHUS76 KSEW 180943 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 243 AM PDT SUN MAR 18 2012 PZZ131-132-181045- /O.CAN.KSEW.SC.Y.0941.000000T0000Z-120318T1000Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 243 AM PDT SUN MAR 18 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND SEAS HAVE SUBSIDED. $$ PZZ150-153-156-170-173-176-181045- /O.CAN.KSEW.SW.Y.0028.000000T0000Z-120319T1000Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 243 AM PDT SUN MAR 18 2012 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS. SEAS HAVE SUBSIDED TO BELOW 10 FEET. $$ PZZ110-181745- /O.EXT.KSEW.RB.Y.0013.000000T0000Z-120319T0000Z/ GRAYS HARBOR BAR- 243 AM PDT SUN MAR 18 2012 ...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... * BAR CONDITION...MAINLY ROUGH. * COMBINED SEAS...8 TO 11 FEET...HIGHEST AROUND MAXIMUM EBB CURRENTS. * FIRST EBB...OCCURRED AT 215 AM EARLY THIS MORNING. * SECOND EBB...AROUND 230 PM THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ WWW.WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Mar 16, 8:30 PM PDT, 3 minutes earlier.
Area forecast discussion, Mar 16, 8:30 PM PDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
830 PM PDT FRI MAR 16 2012
.SYNOPSIS...A WEATHER SYSTEM WILL MOVE THROUGH THE REGION LATE
TONIGHT AND SATURDAY MORNING. COOL SHOWERY WEATHER WILL FOLLOW THAT
SYSTEM SATURDAY NIGHT AND SUNDAY. THE SNOW LEVEL WILL BE RATHER LOW
THROUGH THE WEEKEND. TEMPORARY HIGH PRESSURE WILL CROSS WESTERN
WASHINGTON MONDAY BEFORE WET WEATHER RESUMES TUESDAY AND WEDNESDAY.
IT COULD BE WINDY AT TIMES BY THE MIDDLE OF NEXT WEEK.
&&
.SHORT TERM...A 990-995 MB SURFACE LOW AND ALIGNED UPPER LEVEL
TROUGH ARE MOVING ONTO THE S/CENTRAL OREGON COAST THIS EVENING.
MODELS AGREE THAT THE SYSTEM WILL TRACK NE AND ELONGATE...ALLOWING
THE WRAP AROUND DEFORMATION BAND TO LIFT NWD THROUGH MUCH OF WRN WA
LATE TONIGHT AND SATURDAY. RADAR AND OBS INDICATE THAT MODERATE TO
HEAVY RAIN HAS ALREADY LIFTED WELL N AHEAD OF THE LOW INTO THE
PORTLAND AREA AND ALONG THE WA/OREGON BORDER. A QUICK LOOK AT THE
NEW 00Z NAM-12 CONFIRMS A FASTER ARRIVAL TIME OF
PRECIPITATION...LIKELY REACHING THE SW INTERIOR AND S COAST AFTER
MIDNIGHT. RAIN SHOULD SPREAD FURTHER N ACROSS MOST THE PUGET SOUND
REGION BY LATE TONIGHT. DID A QUICK UPDATE TO SPEED UP TIMING.
SNOW LEVELS GRADUALLY FALL OFF TONIGHT...DOWN TO 1000 FEET LATE.
DEPENDING ON RAINFALL RATES...THE SNOW LEVEL MAY FALL TO 500 FEET OR
PERHAPS DOWN TO NEAR SEA-LEVEL IN SPOTS SATURDAY MORNING. THE NAM-12
SHOWS 1000-850MB THICKNESS LEVELS DOWN TO 1296M WITH NLY FLOW IN THE
SUB 850 MB LAYER. THE WRF-MM5 SHOWS SPOTTY LIGHT ACCUMULATIONS AND
ALSO SHOWS THE RAPID WET BULB COOLING TO 0 OR -1 C AT 925 MB. THIS
AGAIN SUPPORTS MIXED RAIN AND SNOW AND POSSIBLE SNOW ACCUMULATIONS
WHERE PRECIPITATION IS PERSISTENT AND HEAVIER DURING THE MORNING.
THE FORECAST INDICATES ACCUMULATIONS UP TO 1 INCH SOUTH OF EVERETT
THROUGH THE SOUND/HOOD CANAL AND ACROSS THE SW INTERIOR. IT IS NOT
OUT OF THE QUESTION THERE COULD BE SOME LOCALLY HIGHER AMOUNTS OF 2
OR 3 INCHES BUT THE GROUND WILL BE WARM AND IT WILL TAKE SOME TIME
FOR THE LOWER TEMPERATURE PROFILE TO GO ISOTHERMAL CUTTING DOWN ON
HOW MUCH SNOW WILL FALL. STAYING WITH THE 1 INCH OR LESS
ACCUMULATION BELOW 500 FEET SEEMS BEST. WILL NEED TO WATCH THE RADAR
AND OBS CAREFULLY AS THIS SYSTEM EVOLVES TONIGHT THROUGH THE MORNING.
THE SYSTEM WILL TRACK NE WITH RAIN/SNOW BECOMING SHOWERS IN THE
AFTERNOON. A BROAD UPPER LEVEL TROUGH WILL LINGER OVER THE AREA
SATURDAY NIGHT THROUGH SUNDAY WITH COLD AIR ALOFT CONTINUING TO MOVE
INTO THE AREA. THIS MEANS HEAVY SHOWERS COULD PRODUCE SMALL HAIL OR
EVEN SOME MIXED SNOW AT TIMES. AN ISOLATED THUNDERSTORM OR TWO IS
ALSO POSSIBLE BUT NOT CONFIDENT ENOUGH TO ADD THE MENTION. ON
MONDAY...THE UPPER TROUGH SLOWLY MOVES EWD AS A WARM FRONT
APPROACHES OFFSHORE. THERE WILL STILL BE COLD AIR IN PLACE RESULTING
IN A CHANCE OF DIURNALLY DRIVEN SHOWERS ACROSS THE AREA MONDAY
AFTERNOON. MERCER
.LONG TERM...PREVIOUS DISCUSSION...TUE THRU THU WILL LIKELY BE WET
AND PERHAPS WINDY AT TIMES. THE 12Z CANADIAN MODEL HAS A 987MB LOW
JUST OFF VANCOUVER ISLAND 00Z WED WITH A TRAILING FNTL SYS...AND
THEN A SECOND FNTL SYS BUT THIS TIME WITH A 989MB LOW OVER UIL 12Z
WED. TWO OR THREE LESS ORGANIZED SFC TROUGHS FOLLOW THRU THE END OF
THE WEEK. THE 12Z GFS TAKES A 982MB LOW ON A TRACK JUST NORTH OF THE
TIP OF VANCOUVER ISLAND 18Z TUE AND SHOWS WRN WA IN A POSTFRONTAL
AIR MASS WED. THE ECMWF SHOWS A 989MB LOW INTO SOUTHERN VANCOUVER
ISLAND 18Z TUE AND THAT GIVES A PRETTY WINDY TUE AFTERNOON AND
EVENING FOR WRN WA. IT THEN SPINS UP A 990MB LOW AND TRACKS THAT
INTO HOQUIAM 00Z THU WHICH GIVES WINDY CONDITIONS FOR WRN WA WED
NITE. FOR NOW I LEANED TOWARD THE ECMWF WITH RAIN TUE AND WED WITH
SHOWERS AND BREEZY TUE NITE AND WED NITE...AFTER THAT THE FCST IS
JUST SHOWERS LIKELY. 19
&&
.HYDROLOGY...MINOR FLOODING WILL CONTINUE ON PORTIONS OF THE
CHEHALIS RIVER THROUGH SATURDAY. SEE THE LATEST FLOOD STATEMENT FOR
DETAILS. ADDITIONAL RAIN WILL FALL LATER TONIGHT AND SATURDAY BUT
SHOULD NOT CONTRIBUTE TO ANY ADDITIONAL FLOODING ON THE CHEHALIS. BY
SATURDAY NIGHT INTO EARLY NEXT WEEK...LOW SNOW LEVELS WILL ALLOW
RIVER LEVELS TO FALL. MERCER
FROM PREVIOUS...THERE WILL LIKELY BE AT LEAST ONE VIGOROUS FRONTAL
SYSTEM AROUND TUE OF NEXT WEEK...IF THE GFS IS CORRECT THAT WILL BE
TUESDAY AND THEN WRN WA WILL BE IN POSTFRONTAL SHOWERS. THE ECMWF
HAS TWO VIGOROUS FRONTAL SYSTEMS AND HEAVIER PRECIP AND TUE THRU WED
WILL BE WETTER...THEN OVER TO SHOWERS FOR THE END OF THE WEEK. THE
SKOKOMISH RIVER HAS A GOOD CHANCE TO GET ABOVE FLOOD STAGE BY THE
MIDDLE OF NEXT WEEK. OVERALL HOWEVER I THINK THE SNOW LEVELS WILL
REMAIN ON THE LOW SIDE WITH PERIODS OF HEAVY MOUNTAIN SNOW.
NATURALLY THE CHEHALIS DRAINING LOWER ELEVATIONS COULD ALSO COME
INTO PLAY IF THE SNOW LEVEL FCST TRENDS HIGHER OR HEAVY PRECIP
STALLS OVER SW WA...BUT AT THIS TIME THE FRONTS LOOK LIKELY TO BE
PROGRESSIVE AND COOL 19
&&
.AVIATION...MODERATE SOUTHWEST FLOW ALOFT WILL GRADUALLY BECOME
SOUTHERLY TONIGHT THEN EASE SATURDAY. LOW LEVEL NORTHERLY FLOW WILL
INCREASE TONIGHT AS A LOW OVER THE NORTH CENTRAL OREGON COAST MOVES
NE. AS THE LOW MOVES E OF THE CASCADES AND INTO NORTH CENTRAL WA SAT
MORNING...LOW LEVEL FLOW WILL BACK TO W/SW. THE AIR MASS WILL BE
STABLE WITH MOISTURE SPREADING NORTH INTO THE AREA BY 08Z
TONIGHT...THEN WILL BECOME SOMEWHAT UNSTABLE WHILE REMAINING MOIST
AS THE LOW PASSES TO THE NE OF THE AREA.
VFR CONDITIONS THIS EVENING WILL BECOME MVFR FROM THE SOUTH AS
PRECIPITATION DEVELOPS. BRIEF IFR CONDITIONS ARE POSSIBLE OVER THE
SOUTH INTERIOR FROM ABOUT SEATAC SOUTHWARD 10Z-18Z AS PRECIPITATION
RATES INCREASE WITH A DEFORMATION BAND FORMING TO THE NW OF THE
PASSING LOW...AND AS PRECIPITATION POSSIBLE MIXES WITH OR CHANGES TO
SNOW. CIGS AND VISIBILITIES WILL IMPROVE TO GENERALLY VFR AFTER 21Z
AS THE AIR MASS DESTABILIZES.
KSEA...MOISTURE IS SPREADING RAPIDLY IN FROM THE SOUTH. HIGH CLOUDS
WILL LOWER AND THICKEN WITH -RA BEGINNING SHORTLY BY ABOUT 08Z. CIGS
AND VSBYS WILL THEN LOWER TO BKN-OVC015 3-5SM RA BR BY 12Z. FROM
ABOUT 12Z-16Z THERE IS ABOUT A 50 PERCENT PROBABILITY THAT
PRECIPITATION WILL CHANGE TO SNOW AND AN ACCUMULATION OF AN INCH OR
SO IS POSSIBLE IN THE MORNING. TEMPERATURES ARE EXPECTED TO STAY
JUST ABOVE FREEZING...LIMITING ACCUMULATIONS ON THE GROUND. NORTH
WINDS WILL INCREASE 9-13 KT AFTER MIDNIGHT TONIGHT THROUGH ABOUT 16Z
SAT THEN WILL BACK TO SWLY ABOUT 16Z. ALBRECHT
&&
.MARINE...A 992 MB LOW NEAR THE CENTRAL OREGON COAST WILL LIFT
NORTHEAST TO NORTH CENTRAL WASHINGTON MIDDAY SATURDAY. EXPECT
NORTHERLY FLOW TO INCREASE TONIGHT THEN BACK TO WEST TO NORTHWEST
SAT MORNING AND BACK TO SW AND DECREASE SAT NIGHT. WHILE SEAS ARE
ALREADY OVER 10 FT ALONG THE COAST...SMALL CRAFT ADVISORY WIND
CONDITIONS ARE EXPECTED TO DEVELOP OVER THE COASTAL WATERS EARLY SAT
MORNING. SMALL CRAFT ADVISORY NORTHWEST WINDS ARE ALSO LIKELY OVER
THE NORTHERN INLAND WATERS SAT MORNING AND EARLY AFTERNOON. SMALL
CRAFT ADVISORY WESTERLY FLOW IS POSSIBLE THROUGH THE STRAIT OF JUAN
DE FUCA SAT AFTERNOON AND EARLY EVENING AS THE LOW MOVES BY TO THE
EAST OF THE AREA.
FOR SATURDAY NIGHT THROUGH MONDAY...THE AREA WILL REMAIN UNDER
RATHER LIGHT ONSHORE FLOW. THEN AN APPROACHING STORM SYSTEM IS
EXPECTED TO CRANK UP THE WINDS OVER THE COASTAL WATERS LATE MONDAY
NIGHT INTO TUESDAY THEN INLAND AREAS LATER TUESDAY. THERE ARE SOME
SOMEWHAT SIGNIFICANT DIFFERENCES IN THE MODELS THAT WILL DETERMINE
HOW STRONG THE WINDS ARE INLAND...THE DIFFERENCE BETWEEN SMALL CRAFT
AND GALES. THE COASTAL WATERS SHOULD SEE GALES EITHER WAY. A
SOMEWHAT NEW FEATURE IN THE ECMWF ANYWAY IS A SECOND STRONG STORM
THAT WOULD AFFECT THE AREA THURSDAY. THIS IS MINOR DISTURBANCE IN
THE GFS SO THIS WILL NEED TO BE WATCHED THROUGH TIME.
ALBRECHT/CERNIGLIA
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...NONE.
PZ...SMALL CRAFT ADVISORY COAST.
SMALL CRAFT ADVISORY NORTHERN INLAND WATERS ON SATURDAY.
SMALL CRAFT ADVISORY FOR ROUGH GRAYS HARBOR BAR.The office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 16, 10:03 PM PDT | River Flood Warning | SEW | Grays Harbor | 40 hr |
Nearby
Small Craft Advisories in Washington, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.